zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Equivalent conditions for generalized contractions on (ordered) metric spaces. (English) Zbl 1201.54034
Summary: We establish a geometric lemma giving a list of equivalent conditions for some subsets of the plane. As its application, we get that various contractive conditions using the so-called altering distance functions coincide with classical ones. We consider several classes of mappings both on metric spaces and ordered metric spaces. In particular, we show that unexpectedly, some very recent fixed point theorems for generalized contractions on ordered metric spaces obtained by J. Harjani and K. Sadarangani [Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 72, No.  3–4, A, 1188–1197 (2010; Zbl 1220.54025)] and A. Amini-Harandi and H. Emami [ibid. 72, No. 5, A, 2238–2242 (2010; Zbl 1197.54054)] do follow from an earlier result of D. O’Regan and A. Petruşel [J. Math. Anal. Appl. 341, No. 2, 1241–1252 (2008; Zbl 1142.47033)].

MSC:
54H25Fixed-point and coincidence theorems in topological spaces
54F05Linearly, generalized, and partial ordered topological spaces
47H09Mappings defined by “shrinking” properties
References:
[1]Rus, I. A.: Picard operators and applications, Sci. math. Japan 58, 191-219 (2003)
[2]Browder, F. E.: On the convergence of successive approximations for nonlinear functional equations, Nederl. akad. Wetensch. proc. Ser. A 71 = indag. Math. 30, 27-35 (1968) · Zbl 0155.19401
[3]Boyd, D. W.; Wong, J. S. W.: On nonlinear contractions, Proc. amer. Math. soc. 20, 458-464 (1969) · Zbl 0175.44903 · doi:10.2307/2035677
[4]Krasnosel’skiĭ, M. A.; Vaĭnikko, G. M.; Zabreĭko, P. P.; Rutitskiĭ, Ya.B.; Stetsenko, V. Ya.: Approximate solution of operator equations, (1972)
[5]Rhoades, B. E.: Some theorems on weakly contractive maps, Nonlinear anal. 47, 2683-2693 (2001) · Zbl 1042.47521 · doi:10.1016/S0362-546X(01)00388-1
[6]Alber, Ya.I.; Guerre-Delabriere, S.: Principle of weakly contractive maps in Hilbert spaces, Oper. theory adv. Appl. 98, 7-22 (1997) · Zbl 0897.47044
[7]Delbosco, D.: Un’estensione di un teorema sul punto fisso di S. Reich, Rend. sem. Mat. univ. E politec. Torino 35, 233-238 (1976/77) · Zbl 0383.54030
[8]Skof, F.: Teoremi di punto fisso per applicazioni negli spazi metrici, Atti accad. Sci. Torino cl. Sci. fis. Mat. natur. 111, 323-329 (1977) · Zbl 0392.54028
[9]Khan, M. S.; Swaleh, M.; Sessa, S.: Fixed point theorems by altering distances between the points, Bull. austral. Math. soc. 30, 1-9 (1984) · Zbl 0553.54023 · doi:10.1017/S0004972700001659
[10]Dutta, P. N.; Choudhury, B. S.: A generalisation of contraction principle in metric spaces, Fixed point theory appl. (2008) · Zbl 1177.54024 · doi:10.1155/2008/406368
[11]Hegedüs, M.; Szilágyi, T.: Equivalent conditions and a new fixed point theorem in the theory of contractive type mappings, Math. japon. 25, 147-157 (1980) · Zbl 0438.54037
[12]Jachymski, J.: Equivalent conditions and the Meir–Keeler type theorems, J. math. Anal. appl. 194, 293-303 (1995) · Zbl 0834.54025 · doi:10.1006/jmaa.1995.1299
[13]Jachymski, J.: Equivalence of some contractivity properties over metrical structures, Proc. amer. Math. soc. 125, 2327-2335 (1997) · Zbl 0887.47039 · doi:10.1090/S0002-9939-97-03853-7
[14]Jachymski, J.; Jóźwik, I.: Nonlinear contractive conditions: a comparison and related problems, fixed point theory and its applications, Polish acad. Sci. 77, 123-146 (2007) · Zbl 1149.47044 · doi:http://journals.impan.gov.pl/bc/Cont/bc77-0.html
[15]Jachymski, J.: Remarks on contractive conditions of integral type, Nonlinear anal. 71, 1073-1081 (2009) · Zbl 1215.54021 · doi:10.1016/j.na.2008.11.046
[16]Dorić, D.: Common fixed point for generalized (ψ,ϕ)-weak contractions, Appl. math. Lett. 22, 1896-1900 (2009) · Zbl 1203.54040 · doi:10.1016/j.aml.2009.08.001
[17]Zhang, X.: Common fixed point theorems for some new generalized contractive type mappings, J. math. Anal. appl. 333, 780-786 (2007) · Zbl 1133.54028 · doi:10.1016/j.jmaa.2006.11.028
[18]Zhang, Q.; Song, Y.: Fixed point theory for generalized ϕ-weak contractions, Appl. math. Lett. 22, 75-78 (2009) · Zbl 1163.47304 · doi:10.1016/j.aml.2008.02.007
[19]Jachymski, J.: Common fixed point theorems for some families of maps, Indian J. Pure appl. Math. 25, 925-937 (1994) · Zbl 0811.54034
[20]Ran, A. C. M.; Reurings, M. C. B.: A fixed point theorem in partially ordered sets and some applications to matrix equations, Proc. amer. Math. soc. 132, 1435-1443 (2004) · Zbl 1060.47056 · doi:10.1090/S0002-9939-03-07220-4
[21]Agarwal, R. P.; El-Gebeily, M. A.; O’regan, D.: Generalized contractions in partially ordered metric spaces, Appl. anal. 87, 109-116 (2008) · Zbl 1140.47042 · doi:10.1080/00036810701556151
[22]Amini-Harandi, A.; Emami, H.: A fixed point theorem for contraction type maps in partially ordered metric spaces and application to ordinary differential equations, Nonlinear anal. 72, 2238-2242 (2010) · Zbl 1197.54054 · doi:10.1016/j.na.2009.10.023
[23]Bhaskar, T. Gnana; Lakshmikantham, V.: Fixed point theorems in partially ordered metric spaces and applications, Nonlinear anal. 65, 1379-1393 (2006) · Zbl 1106.47047 · doi:10.1016/j.na.2005.10.017
[24]Harjani, J.; Sadarangani, K.: Fixed point theorems for weakly contractive mappings in partially ordered sets, Nonlinear anal. 71, 3403-3410 (2009) · Zbl 1221.54058 · doi:10.1016/j.na.2009.01.240
[25]Harjani, J.; Sadarangani, K.: Generalized contractions in partially ordered metric spaces and applications to ordinary differential equations, Nonlinear anal. 72, 1188-1197 (2010) · Zbl 1220.54025 · doi:10.1016/j.na.2009.08.003
[26]Jachymski, J.: The contraction principle for mappings on a metric space with a graph, Proc. amer. Math. soc. 136, 1359-1373 (2008) · Zbl 1139.47040 · doi:10.1090/S0002-9939-07-09110-1
[27]Lakshmikantham, V.; Ćirić, Lj.B.: Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces, Nonlinear anal. 70, 4341-4349 (2009) · Zbl 1176.54032 · doi:10.1016/j.na.2008.09.020
[28]Nieto, J. J.; Rodríguez-López, R.: Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations, Order 22, 223-239 (2005) · Zbl 1095.47013 · doi:10.1007/s11083-005-9018-5
[29]Nieto, J. J.; Rodríguez-López, R.: Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations, Acta math. Sin. (Engl. Ser.) 23, 2205-2212 (2007) · Zbl 1140.47045 · doi:10.1007/s10114-005-0769-0
[30]Nieto, J. J.; Pouso, R. L.; Rodríguez-López, R.: Fixed point theorems in ordered abstract spaces, Proc. amer. Math. soc. 135, 2505-2517 (2007) · Zbl 1126.47045 · doi:10.1090/S0002-9939-07-08729-1
[31]O’regan, D.; Petruşel, A.: Fixed point theorems for generalized contractions in ordered metric spaces, J. math. Anal. appl. 341, 1241-1252 (2008) · Zbl 1142.47033 · doi:10.1016/j.jmaa.2007.11.026
[32]Petruşel, A.; Rus, I. A.: Fixed point theorems in ordered L-spaces, Proc. amer. Math. soc. 134, 411-418 (2006) · Zbl 1086.47026 · doi:10.1090/S0002-9939-05-07982-7
[33]Matkowski, J.: Integrable solutions of functional equations, Dissertationes math. (Rozprawy mat.) 127 (1975) · Zbl 0318.39005
[34]Granas, A.; Dugundji, J.: Fixed point theory, Springer monographs in mathematics, (2003)
[35]Reich, S.: Fixed points of contractive functions, Boll. un. Mat. ital. (4) 5, 26-42 (1972) · Zbl 0249.54026
[36]Geraghty, M. A.: On contractive mappings, Proc. amer. Math. soc. 40, 604-608 (1973) · Zbl 0245.54027 · doi:10.2307/2039421
[37]Hille, E.; Phillips, R. S.: Functional analysis and semi-groups, Amer. math. Soc. colloq. Publ. 31 (1957) · Zbl 0078.10004 · doi:http://www.ams.org/online_bks/coll31/
[38]Rakotch, E.: A note on contractive mappings, Proc. amer. Math. soc. 13, 459-465 (1962) · Zbl 0105.35202 · doi:10.2307/2034961